Torsional rigidity of submanifolds with controlled geometry

Publication: Research - peer-reviewJournal article – Annual report year: 2009

Documents

DOI

View graph of relations

We prove explicit upper and lower bounds for the torsional rigidity of extrinsic domains of submanifolds ^m$ with controlled radial mean curvature in ambient Riemannian manifolds ^n$ with a pole $ and with sectional curvatures bounded from above and from below, respectively. These bounds are given in terms of the torsional rigidities of corresponding Schwarz symmetrizations of the domains in warped product model spaces. Our main results are obtained using methods from previously established isoperimetric inequalities, as found in e.g. [MP4] and [MP5]. As in [MP4] we also characterize the geometry of those situations in which the bounds for the torsional rigidity are actually attained and study the behavior at infinity of the so-called geometric average of the mean exit time for Brownian motion.
Original languageEnglish
JournalMathematische Annalen
Publication date2009
Volume344
Journal number3
Pages511-542
ISSN0025-5831
DOIs
StatePublished
CitationsWeb of Science® Times Cited: 4

Keywords

  • Schwarz symmetrization, Torsional rigidity, Submanifolds
Download as:
Download as PDF
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
PDF
Download as HTML
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
HTML
Download as Word
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
Word

Download statistics

No data available

ID: 3438566